Journal of Differential Geometry

Topologically slice knots of smooth concordance order two

Matthew Hedden, Se-Goo Kim, and Charles Livingston

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The existence of topologically slice knots that are of infinite order in the knot concordance group followed from Freedman’s work on topological surgery and Donaldson’s gauge theoretic approach to four-manifolds. Here, as an application of Ozsváth and Szabó’s Heegaard Floer theory, we show the existence of an infinite subgroup of the smooth concordance group generated by topologically slice knots of concordance order two. In addition, no nontrivial element in this subgroup can be represented by a knot with Alexander polynomial one.

Article information

Source
J. Differential Geom., Volume 102, Number 3 (2016), 353-393.

Dates
First available in Project Euclid: 29 February 2016

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1456754013

Digital Object Identifier
doi:10.4310/jdg/1456754013

Mathematical Reviews number (MathSciNet)
MR3466802

Zentralblatt MATH identifier
1339.57011

Citation

Hedden, Matthew; Kim, Se-Goo; Livingston, Charles. Topologically slice knots of smooth concordance order two. J. Differential Geom. 102 (2016), no. 3, 353--393. doi:10.4310/jdg/1456754013. https://projecteuclid.org/euclid.jdg/1456754013


Export citation